MAUDE Adverse Event Report: BECTON DICKINSON 112 IN 15 DROP IV ADMINISTRATION SET; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON 112 IN 15 DROP IV ADMINISTRATION SET; INTRAVASCULAR ADMINISTRATION SET
Model Number MX9128
Medical Device Problem Code Backflow (1064)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Unknown manufacturer: there are multiple bd locations where this unspecified bd device may have been manufactured.A lot number could not be confirmed for this incident and without this information we are unable to determine where the device was manufactured.Therefore, bd corporate headquarters in (b)(4) has been listed in and (b)(4) fda registration number has been used for the manufacture report number.Medical device expiration date: unknown.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that a 112 in 15 drop iv administration set had flow issues during use.The following was reported by the initial reporter: "it was reported that when injecting propofol into the smartsite port the drug went up into the iv bag vs to the patient.Verbatim: dr.Xxxxxx had an incident today in which he was injecting propofol in the smarsite port and the drug went up into the iv bag vs to the patient.He has a video on his phone but would not go through for us to see.No adverse event was noted.A new tubing was hung which worked.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 3/29/2021.H.6.Investigation: one sample (model #mx9128) was returned from the customer.It was reported that when injecting propofol into the smartsite port the drug went up into the iv bag vs to the patient.The set was examined for defects and abnormalities.No defects or abnormalities were observed.The set was connected to a saline bag and successfully primed.Each smartsite on the set was connected to a 10 ml syringe and attempted to be flushed with at least 10 ml of a methylene blue/water mixture.Each smartsite was able to be flushed, and no back flow was observed.No methylene blue was observed traveling into the iv bag.The failure was unable to be replicated, and the complaint could not be verified.A device history record review could not be performed on model mx9128 because a lot number was not provided by the customer.A root cause was unable to be determined because the failure was unable to be replicated.

Brand Name
112 IN 15 DROP IV ADMINISTRATION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key11492039
Report Number2243072-2021-00797
Device Sequence Number14194192
Product Code FPA
UDI-Device Identifier50885403237629
UDI-Public50885403237629
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMX9128
Device Catalogue NumberMX9128
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2021
Initial Date Received by Manufacturer 02/17/2021
Supplement Date Received by Manufacturer04/13/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date04/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1